The modified Japanese Orthopaedic Association (mJOA) Score is used as a grading system for cervical Myelopathies[^1].
mJOA Score
Points | Description |
Motor dysfunction of the upper extremity | |
0 | Unable to feed oneself |
1 | Unable to use a knife and fork. Can eat with a spoon |
2 | Can use a knife and fork with great difficulty |
3 | Can use a knife and fork with minor difficulty |
4 | None (normal) |
Motor dysfunction of the lower extremity | |
0 | Unable to walk |
1 | Can walk on level ground with a walking aid |
2 | Can walk up and down stairs with a handrail |
3 | Gait is not smooth or stable |
4 | None (normal) |
Sensory deficit of the upper extremity | |
0 | Severe sensory loss or pain |
1 | Mild sensory loss |
2 | None (normal) |
Sensory deficit of the lower extremity | |
0 | Severe sensory loss or pain |
1 | Mild sensory loss |
2 | None (normal) |
Sensory deficit of the trunk | |
0 | Severe sensory loss or pain |
1 | Mild sensory loss |
2 | None (normal) |
Sphincter dysfunction | |
0 | Unable to void |
1 | Marked voiding dysfunction (retention) |
2 | Mild voiding dysfunction |
3 | None (normal) |
The total score ranges from 0 to 17; lower scores indicate greater functional impairment. Severity can be classified as follows[^2]:
mJOA Score | Severity |
0–11 | Severe |
12–14 | Moderate |
15–17 | Mild |